Thursday, October 30, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Friday, October 10, 2008 busy mom, Community Member, asks

Q: is an antidepessant simalir to topamax? or is there anti desspressant help loss weight ?

iam on pexiva which is anther name of pexcil . i gained so much weight,and i think i developet an eating disorder while iam taking it "binge eating" . i feel really depressed agin plus gaing 23 ibs made me even worest . i wounder if there ssri that would not make me gain weight and is there a treatment for binge eating ,i could compund with it.i am really desperat for a soulation, i want to be happy  again ?

Answer This
Answers (1)
Amy Hendel, Health Guide
10/12/08 10:44pm

There are therapists out there who specialize in eating disorders/depression and i would seek one out so that both issues can be dealt with.  Yes, there are medications used to treat binge eating and also those specific to night binge behavior.  sometimes anti-depressants do cause weight gain but some can actually cause weight loss.  NEDA is an organization you can contact to get help finding a therapist in your area.  Just google to bring it up - they are located in California but have a nationwide database.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By busy mom, Community Member— Last Modified: 06/14/12, First Published: 10/10/08